Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Sep, 2002, Volume 70, Issue 5

The Ex Ante Incentive Compatible Core in the Absence of Wealth Effects
p. 1865-1892

Françoise Forges, Jean–François Mertens, Rajiv Vohra

In a differential information economy with quasi–linear utilities, monetary transfers facilitate the fulfillment of incentive compatibility constraints: the associated ex ante core is generically nonempty. However, we exhibit a well–behaved exchange economy in which this core is empty, even if goods are allocated through random mechanisms.

Log In To View Full Content

Journal News